Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Experienced dizziness after cardioversion. Had low grade fever and 02 saturation was between 85-91. On antibiotics. Suggest

User rating for this question
Answered by

Practicing since : 2004
Answered : 2106 Questions
My husband had his 2nd cardioversion 2 days ago. (no structural issues-electro) Today he didn't feel well and experienced dizziness when standing up. He also been hiccupping for 2 days, but that went away a few hours ago. I took him to the hospital. He had a low grade temperature and his 02 saturation was between 85 and 91...(worse when standing). He has some plural effusion that they are keeping an eye on but no clot. They are also starting him on some antibiotics. They admitted him, but he is incredibly angry with me. Can you please thoroughly explain the importance of him being overseen in the hospital because he wont listen to me. BTW He has been a smoker for 30 years and is overweight.
Posted Tue, 19 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 4 hours later
Brief Answer:
Please follow the suggestions below...

Detailed Answer:

I read carefully your query and I would like to say that you have done the best thing in that situation.

First, you describe that your husband experienced dizziness today when standing up, which is a sign that should be evaluated carefully by the neurologist. One of the complications of cardioversion is stroke.

In the second part, you describe that he had low O2 saturation (worse when standing) which is a sign of danger after the cardioversion. Another possible complication of the procedure is pulmonary thrombosis. Even if the results of the exams say no clots found, sometimes there are micro clots that you can't find in routine examination.

If I were your curing doctor probably, I would have done the same thing.

Hope it answered to your question!

Dr. Benard

p.s.if you have other concern, do not hesitate to write me back!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor